loading page

Intracoronary unfractioned Heparin induced life-threatening hemopericardium. The successful curative treatment with injection of adrenaline and tranexamic acid into pericardial space, First Definition.
  • Yakup Balaban
Yakup Balaban
Istinye Universitesi

Corresponding Author:[email protected]

Author Profile

Abstract

Background : Acute hemopericardium due to intracoronary heparin has not been identified so far. Methods : A 57-year-old male patient was admitted to our clinic and PCI was performed. Pericardial tamponade developed with acute pain after intracoronary 100 u/kg unfractionated heparin(UFH) administration. Pericardiocentesis was performed and the high amount of hemorrhagic fluid was drained. Pericardial leakage could not be stopped despite thrombocyte suspension and fresh frozen plasma infusion. Tranhexamic acid 500 mg and 250 mcg adrenaline were administered to the pericardial space with 50 cc isotonic dilution and curative treatment was obtained. Computed Tomography, USG, echocardiography, and laboratory tests did not reveal any specific findings. Discussion : Twenty-two cases with hemopericardium following 100 U/kg heparin and PCI treatment were published with our case. Heparin was not held responsible for any of these cases, but the given antithrombocyte and thrombolytic agents had been. The common point of all 23 cases with our case is heparin. In our opinion, this phenomenon is a complication of heparin. Conclusion : If there is a chest pain or hemodynamic impairment in the patient after intracoronary heparin, the patient should be followed closely by echocardiography. If pericardial effusion is observed, immediate protamine administration should be made and plasma and platelet suspension should be given. Administration tranexamic acid and adrenaline with 50 cc isotonic infusion into the pericardial space may be considered for curative treatment.